Alert archive / California / Frost Advisories in 2018
Frost Advisory 12, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 19, 2018, 2:27 PM PDT for Humboldt County, Trinity County, California. It took effect at Apr 20, 2018, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 2:27 PM PDT (21:27 UTC)
- In effect from
- Apr 20, 2018, 1:00 AM PDT
- Expired
- Apr 20, 2018, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 69 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010 WWUS76 KEKA 192127 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 227 PM PDT Thu Apr 19 2018 CAZ105-108-201030- /O.NEW.KEKA.FR.Y.0012.180420T0800Z-180420T1600Z/ Northern Humboldt Interior-Southern Trinity- 227 PM PDT Thu Apr 19 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PDT Friday. * LOW TEMPERATURES...Mid 30s. * LOCATIONS INCLUDE...Orleans...Willow Creek...Hayfork... Ruth. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
112 WWUS76 KEKA 192133 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 233 PM PDT Thu Apr 19 2018 CAZ105-108-201045- /O.CON.KEKA.FR.Y.0012.180420T0800Z-180420T1600Z/ Northern Humboldt Interior-Southern Trinity- 233 PM PDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... * LOW TEMPERATURES...Mid 30s. * LOCATIONS INCLUDE...Hayfork...Ruth...Orleans...Willow Creek. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
195 WWUS76 KEKA 200314 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 814 PM PDT Thu Apr 19 2018 CAZ107-201600- /O.EXA.KEKA.FR.Y.0012.180420T0800Z-180420T1600Z/ Northern Trinity- 814 PM PDT Thu Apr 19 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PDT Friday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Weaverville...Burnt Ranch...Trinity Center. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ105-108-201600- /O.CON.KEKA.FR.Y.0012.180420T0800Z-180420T1600Z/ Northern Humboldt Interior-Southern Trinity- 814 PM PDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Hayfork...Ruth...Orleans...Willow Creek. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
830 WWUS76 KEKA 201037 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 337 AM PDT Fri Apr 20 2018 CAZ105-107-108-201600- /O.CON.KEKA.FR.Y.0012.000000T0000Z-180420T1600Z/ Northern Humboldt Interior-Northern Trinity-Southern Trinity- 337 AM PDT Fri Apr 20 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Hayfork...Ruth...Orleans...Willow Creek...Weaverville...Burnt Ranch...Trinity Center. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 19, 2:13 PM PDT, 14 minutes earlier.
Area forecast discussion, Apr 19, 2:13 PM PDT, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
213 PM PDT Thu Apr 19 2018
.SYNOPSIS...Mainly dry and mild conditions will occur across the
region during the next seven days. Otherwise, periods of breezy
north winds and occasional marine stratus will be possible along
the coast.
&&
.DISCUSSION...Surface high pressure located offshore, combined
with strong heating/lower pressure over CNTRL CA, will yield a
moderately tight pressure gradient along the coast, favoring
periods of gusty north winds during the next week. In addition,
augmented ocean upwelling and deepening marine boundary layer
moisture will yield occasional stratus development tonight through
Friday, and perhaps beyond. Short term model guidance indicates
stratus will penetrate inland in the vicinity of Eureka, Crescent
City, and Fort Bragg tonight, which could inhibit stronger
daytime heating going into Friday afternoon. Otherwise, patchy
frost will be possible over Trinity County and interior Humboldt
County tonight. However, temperatures are expected to moderate
Friday afternoon into next week, with daily highs in the 70s, to
locally near 80, across much of the interior.
Model guidance shows a series of weak upper troughs moving east
across the region...one during Friday evening, and a second one
during Sunday. Impactful weather is not expected with these
disturbances. Thereafter, multi-model guidance develops a large
cut-off low west of CA during early to middle portions of next
week. Model spread eventually becomes very large by day
7/Thursday, which yields substantial uncertainty regarding
possible shower development occurring in association with the low.
&&
.AVIATION...High pressure brought VFR conditions to the region
for most of the day. The exception was overnight/morning marine
stratus that formed from Cape Mendocino to Trinidad. ACV's Cigs
were MVFR and had an insignificant impact at the airport. The
clouds did shrink from the mainland by late morning as suggested
by model guidance. Vis Sat Picture at 12:30 PM indicated some
lingering MVFR Cigs around the Eel River Delta. As in the previous
discussion: These clouds are expected to expand again through
evening, therefore returning MVFR Cigs to ACV. Inland areas will
remain VFR. Winds across the North Coast revved up this afternoon
as the gradient increased due interaction between the offshore
high and inland thermal low troughing. /TA
&&
.MARINE...The forecast remains on track this afternoon as high
pressure builds over the Pacific. Northerly winds have increased
in response to this which has also started to generate some wind
waves. The combination of these conditions in addition to a
northwesterly swell have allowed seas to grow to 5 to 9 feet. The
smaller wave reports of 5 to 8 feet are coming in from areas north
of Cape Mendocino while larger waves are being reported
elsewhere. These conditions will vary on Friday as the northerly
winds slightly weaken; however, that will be short lived as a
thermal trough strengthen over land. This will allow the pressure
gradient between the high and low to tighten and bring sustained
wind speeds to near gale force with solid gale force gusts
expected for the weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 1 AM to 9 AM PDT Friday for CAZ105-108.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
11 PM PDT this evening for PZZ450-455.
Small Craft Advisory until 6 AM PDT Friday for PZZ470.
Small Craft Advisory until midnight PDT Friday night for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 19, 9:06 AM PDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 906 AM PDT Thu Apr 19 2018 CAZ101>113-201615- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 906 AM PDT Thu Apr 19 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.